Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 73, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2009, 1:11 PM EDT for Dodge County, Telfair County, Wilcox County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2009, 1:11 PM EDT (17:11 UTC)
- Expired
- Mar 28, 2009, 2:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 10:20 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 281711
SVRFFC
GAC091-271-315-281800-
/O.NEW.KFFC.SV.W.0073.090328T1711Z-090328T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DODGE COUNTY IN CENTRAL GEORGIA
WESTERN TELFAIR COUNTY IN CENTRAL GEORGIA
SOUTHERN WILCOX COUNTY IN CENTRAL GEORGIA
* UNTIL 200 PM EDT
* AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH AND PENNY SIZED HAIL. THIS STORM WAS LOCATED 12 MILES SOUTHWEST
OF ABBEVILLE...MOVING EAST NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RHINE...JACKSONVILLE...MILAN AND CHAUNCEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3178 8307 3181 8310 3181 8314 3185 8319
3183 8324 3184 8351 3190 8354 3219 8301
3181 8281 3180 8283 3178 8287 3178 8298
3177 8302
TIME...MOT...LOC 1711Z 248DEG 33KT 3184 8340
$$2 follow-up statements
000
WWUS52 KFFC 281735
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT SAT MAR 28 2009
GAC091-271-315-281800-
/O.CON.KFFC.SV.W.0073.000000T0000Z-090328T1800Z/
WILCOX GA-TELFAIR GA-DODGE GA-
135 PM EDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHERN DODGE...WESTERN TELFAIR AND SOUTHERN WILCOX COUNTIES...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF OWENSBORO...
MOVING NORTHEAST AT 45 MPH AND WILL MOVE INTO SOUTHERN WILCOX AND
TELFAIR COUNTY AFTER 145 PM EDT.
THE STORM THAT MOVED INTO WILCOX COUNTY EARLIER HAS WEAKENED AND IS
NO LONGER SEVERE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTIOCH
CHURCH...HORSE CREEK WMA...WORKMORE...TEMPERANCE...CHINA HILL...
MILAN...JAY BIRD SPRINGS...ACHORD...RHINE...CHAUNCEY...BROWNING...
ABBEVILLE...JACKSONVILLE AND FIVE POINTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3178 8307 3181 8310 3181 8314 3185 8319
3183 8324 3184 8351 3190 8354 3219 8301
3181 8281 3180 8283 3178 8287 3178 8298
3177 8302
TIME...MOT...LOC 1734Z 241DEG 40KT 3166 8355
$$000
WWUS52 KFFC 281754
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 PM EDT SAT MAR 28 2009
GAC091-281804-
/O.CAN.KFFC.SV.W.0073.000000T0000Z-090328T1800Z/
DODGE GA-
154 PM EDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DODGE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNIGN WILL REMAIN SOUTH AND EAST OF
DODGE COUNTY.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3178 8307 3181 8310 3181 8314 3185 8319
3200 8291 3181 8281 3178 8287 3178 8298
3177 8302
TIME...MOT...LOC 1754Z 248DEG 33KT 3170 8332
$$
GAC271-315-281800-
/O.CON.KFFC.SV.W.0073.000000T0000Z-090328T1800Z/
WILCOX GA-TELFAIR GA-
154 PM EDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR WESTERN TELFAIR AND EXTREME SOUTHEASTERN WILCOX COUNTIES...
AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED 18 MILES SOUTHWEST
OF CHINA HILL...MOVING EAST NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORSE
CREEK WMA...WORKMORE AND JACKSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3178 8307 3181 8310 3181 8314 3185 8319
3200 8291 3181 8281 3178 8287 3178 8298
3177 8302
TIME...MOT...LOC 1754Z 248DEG 33KT 3170 8332
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:54 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 28, 10:54 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1054 AM EDT SAT MAR 28 2009 .UPDATE... SENT QUICK UPDATE FOR TORNADO WATCH. MAIN THREAT OF SEVERE /ESPECIALLY TORNADOES/ FOR THE NEXT FEW HOURS APPEARS TO BE ALONG AND SOUTH OF THE WARM FRONT ACROSS CENTRAL GEORGIA. POTENTIAL FOR SEVERE EXISTS LATER THIS AFTERNOON ACROSS THE ENTIRE AREA AS DRY SLOT ACROSS ALABAMA ALLOWS SUN TO HEAT UP THE ATMOSPHERE. RRH && .SHORT TERM /TODAY THROUGH MONDAY/... MESOSCALE SYSTEM PUSHING INTO WESTERN GA THIS MORNING. MUCH OF THE CWA IS STILL MORE STABLE...FOR NOW...THAN AREAS TO OUR WEST. BEST INSTABILITY REMAINS NEAR THE GULF COAST. HOWEVER...BY LATE MORNING INTO THE AFTERNOON STRONG LOW LEVEL JET CROSSES THE STATE. AIRMASS BECOMES MORE UNSTABLE AS LIFTED INDEX VALUES APPROACH MINUS 4 OVER PARTS OF THE CWA. SEVERE WORDING AND HEAVY RAIN CONTINUED FOR TODAYS FORECAST. UPPER LOW TRACKING TO THE NORTHEAST TONIGHT...PULLING THE SURFACE FRONT ACROSS THE CWA. RAIN SHOULD BE ENDING FROM THE WEST THIS EVENING...WITH ONLY LOW POPS IN THE EAST CENTRAL ZONES AFTER MIDNIGHT. WINDY...DRY AND COOLER FOR SUNDAY. DRY AND WARMER FOR MONDAY. MAV/MET TEMPERATURES AGREE FAIRLY WELL AND HAVE TAKEN A BLEND. FLOOD WATCH STILL IN EFFECT. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AFTER A BRIEF DRY PERIOD...MOISTURE RETURNS TO THE SOUTHEAST BY TUESDAY MORNING. ANOTHER SERIES OF SOUTHERN STREAM SHORT WAVES SHOULD GIVE US PERIODS OF RAIN THROUGH FRIDAY. AT THIS TIME IT LOOKS LIKE THERE MAY BE A DRY SLOT BETWEEN WAVES WEDNESDAY INTO THURSDAY. HAVE KEPT MENTION OF THUNDER MAINLY ACROSS CENTRAL ZONES AS SURFACE PATTERN SUGGESTS ANOTHER WEAK WEDGE FOR MID WEEK. && .AVIATION... MORE LOW CLOUDS AND RAIN WITH SOME SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA TODAY. MAINLY IFR TO LIFR CEILINGS ACROSS THE AREA THIS MORNING AS NEXT FRONTAL SYSTEM SWEEPS THROUGH THE SOUTHEASTERN STATES. CEILINGS SHOULD STAY MVFR TO IFR ALL DAY UNTIL THIS SYSTEM CLEARS THE REGION. THE LEADING EDGE OF THE HEAVY RAIN IS BEGINNING TO MAKES ITS WAY INTO WESTERN GA AND SHOULD CONTINUE EASTWARD THROUGH THE DAY. BIGGEST AVIATION THREAT TODAY WILL BE THUNDERSTORMS. EXPECTING A LOT OF LIGHTNING AND STRONG GUSTY WINDS WITH THE STRONGER STORMS. VSBYS WILL BE MVFR TO VFR EXCEPT IN AND AROUND STRONGER STORMS WHERE YOU WILL SEE SOME IFR TO LIFR VSBYS. WINDS WILL START OUT OF THE SW THIS MORNING TURNING SE BY 12Z AND THEN TURN BACK TO THE SW AND EVENTUALLY W LATER TODAY INTO SUNDAY MORNING. WIND SPEEDS WILL BE IN THE 6 TO 12KT RANGE WITH STRONGER GUST IN AND AROUND ANY CONVECTIVE DEVELOPMENT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 48 60 38 74 / 100 50 5 5 5 ATLANTA 66 42 56 38 71 / 100 30 5 5 5 BLAIRSVILLE 63 44 52 34 69 / 100 50 5 5 5 CARTERSVILLE 67 45 57 34 70 / 100 30 10 5 5 COLUMBUS 71 47 63 39 75 / 100 20 5 5 5 GAINESVILLE 65 45 57 36 71 / 100 50 5 5 5 MACON 73 49 65 37 76 / 100 50 5 5 5 ROME 70 45 60 39 76 / 100 20 5 5 5 PEACHTREE CITY 69 45 57 36 73 / 100 20 5 5 5 VIDALIA 73 53 68 39 75 / 90 70 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...JACKSON...JASPER...JONES...LAMAR...LUMPKIN...MADISON... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE... POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER... WALTON...WARREN...WHITE...WHITFIELD...WILKES. && 41
Hazardous weather outlook, Mar 28, 10:10 AM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1010 AM EDT SAT MAR 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1010 AM EDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA THROUGH TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... DEEP LOW PRESSURE SYSTEM IN THE MID-MISSIPPI VALLEY WILL LIFT NORTHEAST INTO THE GREAT LAKES REGION BY SUNDAY MORNING. ITS ASSOCIATED COLD FRONT WILL SWEEP EASTWARD THROUGH THE SOUTHEASTERN STATES THROUGH SUNDAY MORNING. A WARM FRONT STRETCHING ACROSS SOUTH GEORGIA WILL LIFT NORTHWARD TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS TODAY WILL BE DAMAGING WINDS...LARGE HAIL...FLOODING...AND LIGHTNING. STORMS IN CENTRAL GEORGIA MAY ALSO PRODUCE TORNADOES. THESE STORMS ARE EXPECTED TO MOVE ACROSS NORTH AND CENTRAL GEORGIA THROUGHOUT THE AFTERNOON AND EVENING. A SECOND THREAT WILL BE A SQUALL LINE MOVING THROUGH NORTHERN AND CENTRAL GEORGIA AFTER DARK. .DISCUSSION... THE NORTHWARD MOVEMENT OF THE WARM FRONT IN SOUTHERN GEORGIA WILL DICTATE WHERE AND WHEN SEVERE THUNDERSTORMS OCCUR THIS AFTERNOON AND EVENING. THE FRONT IS EXPECTED TO LIFT INTO CENTRAL GEORGIA BY THE AFTERNOON AND INTO NORTHERN GEORGIA BY THE EVENING. BY MIDNIGHT..A COLD FRONT WILL BEGIN SWEEPING THROUGH THE STATE...POSSIBLY BRINGING A SQUALL LINE ALONG WITH IT. NORTH OF THE WARM FRONT...HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL OCCUR...WITH SOME LOCAL FLOODING POSSIBLE. ALONG AND SOUTH OF THE WARM FRONT...INSTABILITY WILL BE GREATER WITH CAPES APPROACHING 1200 J/KG. VERTICAL WIND SHEAR WILL SUFFICIENT THROUGHOUT THE AREA TODAY AND TONIGHT TO SPAWN TORNADOES...ESPECIALLY ALONG THE WARM FRONT. 0-1 KM HELICITY VALUES OF 200-400 WILL BE COMMON IN THAT AREA AS THE FRONT LIFTS. THUS...SEVERE STORMS ARE EXPECTED ACROSS CENTRAL GEORGIA FROM LATE MORNING THROUGH THIS EVENING...WITH THE THREAT MOVING NORTHWARD INTO NORTHEAST GEORGIA IN THE LATE AFTERNOON AND EVENING. THE THREAT WILL DIMINISH SLIGHTLY AS THE AFTERNOON HEATING DIMINISHES...BUT WILL STILL EXIST AS THE COLD FRONT SWEEPS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AND AGAIN THURSDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SEND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TODAY THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 28, 7:38 AM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 738 AM EDT SAT MAR 28 2009 GAZ097-109-281200- 738 AM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DODGE AND LAURENS COUNTIES UNTIL 800 AM EDT... AT 734 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GODWINSVILLE...MOVING NORTHEAST AT 45 MPH. WINDS OF 45 MPH ARE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS BETWEEN ONE QUARTER TO ONE HALF INCH CAN BE EXPECTED ACROSS DODGE AND LAURENS COUNTIES...INCLUDING AREAS AROUND GODWINSVILLE...CHAUNCEY...EASTMAN AND PLAINFIELD. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Mar 28, 8:49 AM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 849 AM EDT SAT MAR 28 2009 GAZ078-089-090-102-281330- 849 AM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN STEWART...CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES UNTIL 930 AM EDT... AT 843 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 7 MILES WEST OF MOUNTAIN HILL TO 14 MILES SOUTHWEST OF FLORENCE MARINA STATE PARK...MOVING EAST AT 40 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS STEWART...CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES THROUGH 930 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOUNTAIN HILL...FLORENCE MARINA STATE PARK...LAUREL HILLS...GREEN ISLAND HILLS...COLUMBUS...ROSE HILL...BIBB CITY...OMAHA...FLORENCE MARINA STATE PARK...FORT BENNING/LAWSON ARMY AIR FIELD...LAUREL HILLS... COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...AVONDALE AND SAINT MARYS HILLS. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS STEWART...CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Local storm report, Mar 28, 10:52 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1052 AM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG 5 S LUMPKIN 31.98N 84.80W
03/28/2009 STEWART GA AMATEUR RADIO
FEW TREES DOWN AND MINOR STRUCTURE DAMAGE AT A LOCATION
IN SOUTHERN STEWART COUNTY.
1020 AM TSTM WND DMG 3 E RICHLAND 32.08N 84.62W
03/28/2009 WEBSTER GA LAW ENFORCEMENT
ONE TREE DOWN ON HWY 280 ALONG STEWART WEBSTER COUNTY
LINE.
1025 AM TSTM WND DMG 2 E RICHLAND 32.08N 84.64W
03/28/2009 STEWART GA LAW ENFORCEMENT
FEW POWERLINES DOWN NEAR WALMART ON HWY 280.
&&
GRIFFITHLocal storm report, Mar 28, 11:46 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1146 AM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG 3 E RICHLAND 32.08N 84.62W
03/28/2009 WEBSTER GA LAW ENFORCEMENT
ONE TREE DOWN ON HWY 280 ALONG SUMTER WEBSTER COUNTY
LINE.
1025 AM TSTM WND DMG AMERICUS 32.07N 84.23W
03/28/2009 SUMTER GA LAW ENFORCEMENT
FEW POWERLINES DOWN NEAR WALMART ON HWY 280.
&&
GRIFFITHSpecial weather statement, Mar 28, 12:58 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1258 PM EDT SAT MAR 28 2009 GAZ108>110-281730- 1258 PM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN WILCOX...TELFAIR AND DODGE COUNTIES UNTIL 130 PM EDT... AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF DOUBLE RUN OR 12 MILES SOUTHWEST OF OWENSBORO...MOVING EAST NORTHEAST AT 40 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILCOX... TELFAIR AND DODGE COUNTIES THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE DOUBLE RUN...OWENSBORO...ANTIOCH CHURCH... TEMPERANCE...CHINA HILL...RHINE...BROWNING...ABBEVILLE AND JACKSONVILLE. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:38 AM EDT | River Flood Warning | FFC | Gwinnett | 16 hr |
| Mar 28, 2:04 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 42 hr |
| Mar 28, 6:35 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 30 hr |
| Mar 28, 7:50 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 17 hr |
| Mar 28, 9:13 AM EDT | Tornado Warning | FFC | Stewart | 47 min |
| Mar 28, 9:48 AM EDT | Tornado Warning | FFC | Webster | 31 min |
| Mar 28, 10:07 AM EDT | Tornado Warning | FFC | Marion, Schley, Sumter | 38 min |
| Mar 28, 10:23 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Houston, Macon, Schley, Sumter | 52 min |
| Mar 28, 10:41 AM EDT | Tornado Warning | FFC | Crisp, Dooly | 34 min |
| Mar 28, 11:01 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Pulaski, Wilcox | 59 min |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 48 hr |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Barrow, Jackson | 7 hr |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Madison, Oglethorpe | 21 hr |
| Mar 28, 11:36 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Telfair, Wheeler | 54 min |
| Mar 28, 12:19 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Telfair, Toombs and 2 more | 41 min |
| Mar 28, 1:07 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 31 hr |
| Mar 28, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 38 min |
| Mar 28, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 59 min |
| Mar 28, 2:17 PM EDT | Flash Flood Warning | FFC | Jones | 6 hr |
| Mar 28, 2:36 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 54 min |
| Mar 28, 2:43 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 22 min |
| Mar 28, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike | 52 min |
| Mar 28, 3:33 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry | 23 min |
| Mar 28, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 41 min |
| Mar 28, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 53 min |
| Mar 28, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 44 min |
| Mar 28, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale, Walton | 50 min |
| Mar 28, 4:33 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 19 min |
| Mar 28, 4:40 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 5 hr |
| Mar 28, 4:40 PM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 12 days |
| Mar 28, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Oconee, Walton | 27 min |
| Mar 28, 5:56 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Mar 28, 7:23 PM EDT | Areal Flood Warning | FFC | Harris | 6 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.